Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jun 29, 2006, 5:53 PM MST for Maricopa County, Arizona. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2006, 5:53 PM MST (00:53 UTC)
- Expired
- Jun 29, 2006, 7:00 PM MST
- In force
- 67 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 3:29 PM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3349 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:35 PM MST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 29, 4:35 PM MST, 1 hour 18 minutes before
AZZ020>028-CAZ030>033-300600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 435 PM MST THU JUN 29 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG HIGH PRESSURE ALOFT CENTERED NEAR THE FOUR CORNERS REGION WILL BECOME STRONGER OVER ARIZONA THROUGH THE WEEKEND...WITH WARMER AFTERNOON TEMPERATURES. THUNDERSTORMS...SOME WITH STRONG GUSTY WINDS AND DENSE BLOWING DUST...WILL BE POSSIBLE OVER WEST-CENTRAL AND SOUTH-CENTRAL ARIZONA THIS EVENING. THE CHANCE FOR STORMS WILL DECREASE FOR FRIDAY...AND BE RESTRICTED MAINLY TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA OVER THE WEEKEND AS THE HIGH PRESSURE CENTER DRIFTS SOUTH OVER ARIZONA. AN UPSWING IN LATE AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED INDEPENDENCE DAY THROUGH THURSDAY AS THE UPPER HIGH MOVES NORTH AND A WEATHER DISTURBANCE MOVES WEST ACROSS NORTHWEST MEXICO. DAYTIME HIGHS OVER THE LOWER DESERT WILL BE AT OR ABOVE 110 AT MOST LOCATIONS THIS WEEKEND...THEN LOWER TO NEAR OR JUST ABOVE AVERAGE LEVELS BY THE MIDDLE OF NEXT WEEK. && .SHORT TERM... TONIGHT THROUGH SUNDAY... AS WE SUSPECTED...TODAY HAS TURNED OUT TO BE MUCH MORE CONVECTIVELY ACTIVE THAN WAS THE CASE YESTERDAY. VIGOROUS STORMS HAVE FIRED OVER PORTIONS OF YAVAPAI AND GILA COUNTY THIS AFTERNOON...AND THE POTENTIAL FOR STRONG TO DAMAGING WIND GUSTS...AS WELL AS DENSE BLOWING DUST...HAS INCREASED SUFFICIENTLY TO SUPPORT ISSUANCE OF A SEVERE THUNDERSTORM WATCH BY SPC...VALID FOR PORTIONS OF WEST-CENTRAL AND SOUTH-CENTRAL AZ (LA PAZ...MARICOPA...AND NORTHERN PINAL COUNTIES) UNTIL 9 PM MST. MODELS CONTINUE TO FORECAST A SLOW DRYING TREND FRIDAY INTO SATURDAY AS UPPER HIGH SINKS A BIT FURTHER SOUTH...AND THAT MAY OCCUR. DAYTIME HIGHS SHOULD CREEP UP A DEGREE OR SO EACH DAY AT MOST LOCATIONS...THOUGH MAX TEMPS FRIDAY OVER S-CNTRL AZ MAY NOT BE ANY WARMER THAN WHAT OCCURRED TODAY IF SIGNIFICANT OUTFLOW AND A FEW STORMS AFFECT THE AREA THIS EVENING. EXPECT DAYTIME HIGHS OF 110 OVER THE PHOENIX AREA THIS WEEKEND...AND BETWEEN 110 AND 115 OVER FAR SOUTHEAST CALIFORNIA AND SOUTHWEST AZ FRIDAY THRU SUNDAY. STEERING FLOW REMAINS FROM THE EAST...SO EXPECT A DAILY CHANCE FOR HIGHER ELEVATION STORMS...WITH A SLIGHT CHANCE FOR AN EVENING STORM OVER THE LOWER DESERT...FRIDAY THROUGH SUNDAY. AT THIS TIME...IT APPEARS THAT STORMS AND DUST SHOULD OCCUR SOUTH AND EAST OF THE GREATER PHOENIX AREA THIS WEEKEND. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... SW-NE ORIENTED AXIS OF MID-TROPOSPHERIC HIGH PRESSURE IS FORECAST TO BE SITUATED JUST NORTHWEST OF OUR CWA MONDAY INTO INDEPENDENCE DAY MORNING. THIS ORIENTATION WOULD RESULT IN NORTH OR NORTHEAST STEERING FLOW MONDAY EVENING OVER SOUTH-CENTRAL AZ...AND ALLOW SOME STORMS TO DRIFT SOUTH MAINLY OVER THE HIGHER TERRAIN OF SOUTH CENTRAL AZ. AFTER THAT...AN UPSWING IN CONVECTIVE ACTIVITY IS FORECAST AS THE GFS FORECASTS THE HIGH CENTER TO CONSOLIDATE AND MOVE NORTH...BE OVER UTAH BY WEDNESDAY...AND OVER WYOMING BY THURSDAY. MEANWHILE...GFS AND ECMWF FORECAST INVERTED TROF TO MOVE WEST ACROSS NORTHWEST MEXICO. COMBINATION OF NORTHWARD MOVEMENT OF HIGH AND PASSAGE OF INVERTED TROF JUST TO OUR SOUTH SHOULD RESULT IN A DECENT MOISTURE INCREASE OVER OUR CWA...WITH STEERING FLOW VEERING FROM NELY ON INDEPENDENCE DAY EVENING...TO EASTERLY ON WEDNESDAY... AND SOUTHEASTERLY ON THURSDAY. HAVE RAISED POPS A BIT DURING THIS PERIOD. MAX TEMPS FORECAST TO LOWER BACK TO NEAR CLIMO OVER SOUTH CENTRAL AZ BY THE MIDDLE OF NEXT WEEK AS HIGH MOVES NORTH AND MOISTURE INCREASES. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...SEVERE THUNDERSTORM WATCH FOR AZZONES 20-21-22-23-27-28 UNTIL 04Z. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DG
Hazardous weather outlook, Jun 29, 10:58 AM MST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1058 AM MST THU JUN 29 2006 AZZ022-023-027-028-301800- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 1058 AM MST THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE HIGHER TERRAIN BY MID-AFTERNOON...AND OVER THE LOWER DESERT THIS EVENING. STRONG GUSTY WINDS...WITH SOME SEVERE GUSTS POSSIBLE...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. AREAS OF DENSE BLOWING DUST CAN BE EXPECTED OVER THE LOWER DESERT THIS EVENING. BRIEF BUT LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN...AND NORMALLY DRY WASHES MAY RUN. STORM MOVEMENT WILL MOVE SLOWLY TOWARD THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR LATE AFTERNOON AND ESPECIALLY EVENING THUNDERSTORMS DURING THE PERIOD. STRONG GUSTY WINDS...WITH SOME SEVERE GUSTS...DENSE BLOWING DUST OVER THE LOWER DESERT...AND CLOUD TO GROUND LIGHTNING ARE THE PRIMARY HAZARDS. BRIEF HEAVY RAIN AND SOME LOCALIZED STREET OR WASH FLOODING WILL BE POSSIBLE...ESPECIALLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ031>033-301800- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 1058 AM PDT THU JUN 29 2006 /1058 AM MST THU JUN 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS FROM MID-AFTERNOON THROUGH THE EVENING...ESPECIALLY OVER HIGHER TERRAIN LOCATIONS. STRONG GUSTY WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. VERY SLOW STORM MOVEMENT WILL INCREASE THE CHANCE FOR BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF LATE AFTERNOON AND ESPECIALLY EVENING THUNDERSTORMS WILL EXIST THROUGH AT LEAST SATURDAY. STRONG GUSTY WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. BRIEF HEAVY RAIN AND SOME LOCALIZED STREET OR WASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-301800- SOUTHERN GILA/TONTO NF FOOTHILLS- 1058 AM MST THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. STRONG GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN...WITH POSSIBLE FLOODING OF NORMALLY DRY WASHES AND LOW SPOTS IN ROADWAYS...ARE HAZARDS POSED BY THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL EXIST THROUGHOUT THIS ENTIRE PERIOD. STRONG GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN WITH STREET OR WASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-301800- JOSHUA TREE NATIONAL PARK- 1058 AM PDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS POSED BY THESE STORMS. BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE DUE TO VERY SLOW STORM MOVEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL EXIST THROUGH SATURDAY. STRONG GUSTY WINDS...WITH SOME SEVERE GUSTS POSSIBLE...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. BRIEF HEAVY RAIN AND SOME LOCALIZED FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DG
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:01 PM MST | Dust Storm Warning | PSR | 64 min | |
| Jun 29, 5:21 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 54 min |
| Jun 29, 6:05 PM MST | Dust Storm Warning | PSR | 115 min | |
| Jun 30, 4:52 PM MST | Severe Thunderstorm Warning | PSR | Gila | 53 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.